Posted by Lenore
on November 19, 2000 at 16:59:03:
In Reply to: Another question.... Kind of odd... Please answer! posted by Sam 2 on November 19, 2000 at 16:02:11:
I have that problem also. I pluck them. Male hormones in a woman can cause that problem of growing hair in male areas (chin, nipples, stomach, etc.) Check out the website "http://dermatology.cdlib.org/rxderm-archives/bcps-androgenicity". There is a discussion between doctors there as to which hormones are best for acne and male pattern hair growth in women -- which pills are the least and most androgenic, etc. There's an excerpt there from a dermatology journal listing b/c pills in order of androgenicity. It's very interesting. Ortho Tri Cyclen, though, is supposed to be one of the helpful ones, but maybe you could try some other one. I'm on Alesse right now, but it's only been for a couple of weeks, so it's too early to tell. Actually, I've only plucked one hair that I can remember lately, which is a lot less than usual.
Another warning -- don't take supplements with freeze dried cow glandulars in them, like adrenals, etc. I was given freeze-dried cow adrenals by my holistic doctor years ago, and my God, I started growing hair on my chin, nipples and stomach. This was thick, course black hair, and I'm a natural redhead! It was horrible! I went to an endocrinologist, and he said it could be those pills. I stopped them, and after several months, the black hair started falling out, and my hair started growing back in its normal color. (The top of my pubic hair area actually was turning black also -- can you imagine?) It started to grow back in red again -- it looked like I had roots! So be very careful with these supplements -- they have some weird hormones in them, even though they're over the counter.